A 39-year-old British woman in Cyprus is in the Nicosia general hospital after a serious thrombotic episode.
The woman had been vaccinated previously with the AstraZeneca vaccine.
The health ministry is investigating the issue to ascertain to what extent, if at all, the incident is related to having received the vaccine.
Later in the day, and after initial comments, health ministry official Elena Panayiotopoulou told the Cyprus News Agency that the 39-year-old had been inoculated in Paphos on May 6.
The incident has been reported to the European Medicines Agency, Panayiotopoulou added.
“We have not had another such incident in Cyprus which is as serious as this,” she had said earlier.
The official further emphasised that it was still too early to draw conclusions, as authorities are still unsure of the patient’s medical history. She added that the woman may also have been on medication for another condition, and it was unknown also what role that might have played.
All this is being investigated and the data gathered will be relayed to the European Medicines Agency.